I'm wondering what I'm doing wrong because I'm still stuck in Dp/Dr mode!

I'm wondering what I'm doing wrong. I have read so many recovery stories and I have tried everything they did and I'm still stuck. I have been in and out my house doing exactly what I use to do before and nothing. When this first started I spend 2 weeks in bed without leaving my house. After that I forced myself to do everything like normal. Over 3 months later and I'm still stuck in dream land. This really sucks. I'm tired. I'm so damn mentally exhasted. I have no physical symptoms. It's all mental. I swear I perfer to have physical symptoms than this nightmare. I feel like I am stuck on fight or flight mode. Scared and on edge 24/7. The only thing that I can think that I'm not doing like they did is socializing. I don't have many friends around and my family lives far away. I'm only around my kids and husband. Maybe I need to go meet new people or something. I don't know what else to do. I'm tired of having anxiety attacks and panic over feeling like I'm in a dream or my brain obsessing over existence. God it's exhausting!

Last edited by

10 Replies

oldestnewest
  • Wow! It sounds exhausting! I'm not sure to what recovery stories you are referring and from what they recovered. I can say that everyone's story is different and even withinin your own story each chapter will vary from year to year and from setback to feeling good. Meaning what might have worked for you in the past sometimes stops being the treatment that is needed. Being "stuck" means that something needs to change....medication, therapist, treatment plan? Your therapist/psychiatrist should be able to guide you to figuring out what might work best this time compared to what worked in the past.

    You didn't mention a therapist or meds....if you are trying to do this alone then maybe this is a sign you might need more help in managing.

    Best wishes!

  • Recovering from depersonalization/derealization. I have both phycologist and psychriatrist that keep calling this hell anxiety. I am new to the whole medication thing and actually new to anxiety. I was perfectly fine before this nightmare hit me. I was happy. I take amitrypiline that is only helping to sleep.

  • Whatever the cause of the anxiety, it's still feels like crap! In your case it probably is "Hell Anxiety" from what I understand about your condition. Regardless, you need to have your symptoms treated. It doesn't matter what they choose to call it quite frankly. Maybe there are other specialists who may be more empathetic to your situation. I don't blame you if you fee uncertain about all this medication stuff. It can be difficult when something happens without warning. From experience, there is no reward for suffering when there are many alternatives including medication. I never imagined needing medication and now I can't imagine not having it. It has helped me tremendously.

    Don't take it personal...that you are doing something "wrong". It sounds like you just need to figure out what will help make it easier for you during this challenging time. Again, it might take some trial and error to find the right treatment.

  • You are right. I might need to tell my psychriatrist that it's time to try something different. I know there's no magic pill that cures depersonalization/derealization but she claims this is a phenomenal from anxiety and we need to fix the anxiety first. I try to explain to her that half that time I'm anxious because of this awful freak feeling and detachment but she keep going on and on about " it's anxiety it's anxiety it's anxiety" I'm honestly getting tired of her.

  • Yes!!! You need to treat the anxiety! Exactly! That most likely will require medication like a benzodiazepine of some sort. This will help your anxiety a lot along with other things like yoga or meditation. Focus on the symptoms which is your anxiety! Treat the symptoms first. It will be close to impossible to move forward unless you do! I hope this helps. Maybe your therapist hasn't explained it in a way that clicks for you but she is providing good advice. Talk to your psychiatrist about treating the anxiety with medication because you can't do it alone.

  • I am treating the anxiety. She gave me this old medication called Amitrypline. But it's only helping with sleep. I called her about a week ago and told her it wasn't helping with anxiety and she told me to up the dose to 20mg. I haven't.

  • Take the increased dose! Medications like that can often take weeks to be fully effective and often require dose titration based on results. It may be an "old" drug but that doesn't mean it isn't an effective treatment for you. I don't know how long you've been in it but it will take time for you to feel better.

    I found this support group online for people taking this medication.

    drugs.com/answers/support-g...

    Maybe it would help to connect with people taking the same med? It seems like your dose is low compared to what others are taking. I think the hardest part of treatment is the time it takes for the medication to become fully effective.

    Stay strong!

  • This is advise to be followed.

  • I think there are many of us here to do understand what you are going through. Many of the anxiety disorders have manifested into physical symptoms. I am sure you probably have some you are just not aware of. Stomach issues, headaches, even heart racing. I pray things get better. I am in the hunt to find the person I was before all this. But I think that person checked out as all of this got to much on him.

  • You sound like you have untreated anxiety...and too much of it. Are you sure that all of your anxiety is treated and you don't have any bothering you? Has this been discussed with your psychiatrist? There should be no anxiety attacks, no panic attacks, no obsessing. If these are happening you need to address this with your psychiatrist asap. I'd make your next app't. changed to asap. Tomorrow is just right. Do not accept anything less than a plan that will eliminate all of the things I mentioned. It will probably require a benzodiazapine.

    I'm so sorry that you haven't had this coverage long before now. I'm angry that your doctor has left you this way. This is wrong, so wrong. Yes, you may or may not have some memory problems many years from now, reversible problems. But real problems nonetheless. But you can only go so long with anxiety at such high levels and then you need a break. So take your break.

You may also like...